Cholesterol Home > Zocor and Weight Gain
If weight gain becomes a problem while you're taking Zocor, you can try limiting your alcohol intake, getting regular physical activity, and eating a low-cholesterol diet. Keep in mind, however, that weight gain is not a recognized side effect of this drug. If your weight gain continues, your healthcare provider may adjust your dosage or prescribe a different medication.
If you are noticing unexplained weight gain with Zocor, there are some things that you can do. Some suggestions include:
- Eating a low-cholesterol diet. This diet should include:
- Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
- Lean meats, poultry, fish, beans, eggs, and nuts
- Limiting foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Participating in regular physical activity for at least 30 minutes a day on most days of the week.
- Limiting your intake of alcohol.
(Click BMI Calculator to see if your weight is within a healthy range.)
If the weight gain continues, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. He or she may recommend other lifestyle choices or possibly switching to another cholesterol medication.